MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable no patient contact reported.If explanted, give date: not applicable no patient contact reported.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when removing the intraocular lens (iol) from the lens case, something was noticed on the lens.No patient contact was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 10/10/2017.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose particles on the lens surface that could be related to the handling of the unit in a non-sterile environment.The reported issue could not be verified manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6889131
Report Number2648035-2017-01694
Device Sequence Number750974
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)200828
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/28/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date09/23/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1